JournalsrlmVol. 21, No. 4pp. 441–445

A sharp Liouville theorem for elliptic operators

  • Enrico Priola

    Università di Torino, Italy
  • Feng-Yu Wang

    Swansea University, Singleton Park, UK
A sharp Liouville theorem for elliptic operators cover
Download PDF

Abstract

We introduce a new condition on elliptic operators L = 1/2 Δ + b∙ ∇ which ensures the validity of the Liouville property, i.e., all smooth bounded solutions to Lu = 0 on ℝ_d_ are constant. Such condition is sharp when d=1. We extend our Liouville theorem to more general second order operators in non-divergence form assuming a Cordes type condition.

Cite this article

Enrico Priola, Feng-Yu Wang, A sharp Liouville theorem for elliptic operators. Atti Accad. Naz. Lincei Cl. Sci. Fis. Mat. Natur. 21 (2010), no. 4, pp. 441–445

DOI 10.4171/RLM/582